Alert archive / Pennsylvania / River Flood Warnings in 2010
River Flood Warning 4, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this river flood warning at Jan 25, 2010, 1:50 PM EST for Chester County, Pennsylvania. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2010, 1:50 PM EST (18:50 UTC)
- Expired
- Jan 25, 2010, 5:47 PM EST
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Flood severity
- Minor
County Chester County, PA
The radar
The Philadelphia radar (KDIX), 114 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Branch Brandywine Creek below Downingtown (DWNP1). The gauge peaked at 7.18 ft at Jan 25, 2010, 3:00 PM EST.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 9 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01480870, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
136
WGUS41 KPHI 251850
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MT HOLLY, NEW JERSEY
150 PM EST MON JAN 25 2010
...THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN PENNSYLVANIA...
EAST BRANCH BRANDYWINE CREEK BELOW DOWNINGTOWN AFFECTING CHESTER
COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS. THE
WATER MAY BE DEEPER THAN YOU THINK.
&&
PAC029-260050-
/O.NEW.KPHI.FL.W.0004.100125T1850Z-100126T0615Z/
/DWNP1.1.ER.100125T1847Z.100125T2100Z.100126T0015Z.NO/
150 PM EST MON JAN 25 2010
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* FLOOD WARNING FOR
THE EAST BRANCH BRANDYWINE CREEK BELOW DOWNINGTOWN.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 1:15 PM MONDAY THE STAGE WAS 6.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET.
* FORECAST...RISE TO NEAR 7.3 FEET LATE THIS AFTERNOON. THE RIVER
WILL FALL BELOW FLOOD STAGE BY THIS EVENING.
$$
FLD OBSERVED FORECAST
LOCATION STG STG DAY TIME CREST
BRANDYWINE CREEK
DOWNINGTOWN 7.0 6.61 MON 1 PM 7.3 MON 4 PM
&&1 follow-up statement
735
WGUS81 KPHI 252247
FLSPHI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MT HOLLY, NEW JERSEY
547 PM EST MON JAN 25 2010
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
PENNSYLVANIA...
EAST BRANCH BRANDYWINE CREEK BELOW DOWNINGTOWN AFFECTING CHESTER
COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS. THE
WATER MAY BE DEEPER THAN YOU THINK.
&&
PAC029-252317-
/O.CAN.KPHI.FL.W.0004.000000T0000Z-100126T0615Z/
/DWNP1.1.ER.100125T1910Z.100125T2100Z.100125T2134Z.NO/
547 PM EST MON JAN 25 2010
THE FLOOD WARNING IS CANCELLED FOR
THE EAST BRANCH BRANDYWINE CREEK BELOW DOWNINGTOWN.
* AT 5:16 PM MONDAY THE STAGE WAS 6.7 FEET.
* FELL BELOW FLOOD STAGE AT 4:34 PM MONDAY.
* FLOOD STAGE IS 7.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 3.2 FEET BY TOMORROW
MORNING.
$$
FLD OBSERVED FORECAST
LOCATION STG STG DAY TIME CREST
BRANDYWINE CREEK
DOWNINGTOWN 7.0 6.71 MON 5 PM 6.3 MON 6 PM
&&What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this river flood warning went out at Jan 25, 12:55 PM EST, 55 minutes earlier.
Area forecast discussion, Jan 25, 12:55 PM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1255 PM EST MON JAN 25 2010
.SYNOPSIS...
A STRONG COLD FRONT OVER OHIO WILL MOVE EAST AND MOVE THROUGH THE
REGION THIS AFTERNOON. A HIGH PRESSURE SYSTEM OVER THE ROCKIES
WILL MOVE EAST AND REACH THE SOUTHEASTERN STATES ON WEDNESDAY AND
THEN MOVE OFFSHORE. A COLD FRONT WILL MOVE THROUGH THE AREA ON
THURSDAY. A LOW PRESSURE SYSTEM WILL THEN EMERGE FROM THE SOUTHERN
ROCKIES AND MOVE EAST. IT SHOULD MOVE OFF OF THE CAROLINA OR
VIRGINIA COAST ON SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WE WILL ALLOW THE WIND ADVISORY TO EXPIRE AT 1PM AS THE STRONGEST
WINDS ALOFT HAVE MOVED OFFSHORE. THERE WILL STILL BE SOME GUSTS IN
THE 20 TO 30 MPH RANGE THROUGH EARLY THIS EVENING.
GFS MOS MAX TEMPS HAVE BEEN CHASING NAM MOS MAX TEMPS FOR A
COUPLE OF DAYS NOW AND THEY ARE ALREADY TOO LOW BASED ON CURRENT
TEMPS, THUS NAM MOS MAX TEMPS FOLLOWED CLOSER.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
A SHORT WAVE IS FORECAST TO PASS THROUGH OUR CWA TONIGHT AS THE
CLOSED LOW ASSOCIATED WITH THE GREAT LAKES SURFACE LOW MOVES NORTH OF
OUR CWA. BECAUSE "THE COLD AIR" IS MORE ALOFT THAN AT THE SURFACE,
OUR FORECAST SOUNDINGS DESTABILIZE FROM THE SURFACE (AS OPPOSED TO
850 MB EARLIER) AND ARE SUPPORTIVE OF SHOWERS. THERE IS SOME MID
LEVEL QVEC CONVERGENCE FORECAST TO CONTINUE FOR THE NIGHT AND WE
HAVE ADDED SLGT CHC OR CHC POPS THRUT. BECAUSE OF THE WARM BOUNDARY
LAYER AND THE GREATER CHANCE OF PCPN OCCURRING IN THE EVENING,
PTYPE FOR MOST OF OUR CWA SHOULD BE RAIN, EXCEPT FOR OUR
NORTHWESTERN CWA. STAT GUIDANCE ACCEPTED FOR MINS.
ON TUESDAY THE FORECAST MODELS ARE NOT FORECASTING ANY DECENT SHORT
WAVES, ALTHOUGH THE FORECAST SOUNDINGS ARE SHOWING THAT THE
CONVECTIVE TEMPERATURES WILL BE REACHED. SO THERE SHOULD BE SOME
SELF-DESTRUCT SUNSHINE. WITHOUT A SHORT WAVE TRIGGER WE LIMITED THE
MENTION OF PCPN TO THE NWRN PART OF OUR CWA. WHILE ITS COLD ENOUGH
ALOFT, THE BOUNDARY LAYER TEMPS REACHING INTO THE 40S AND LIGHT PCPN
INTENSITY MIGHT MAKE SOME OF THE PCPN INITIALLY START AS RAIN IN THE
VALLEYS. GFS MOS LOOKS TOO WARM BASED ON FCST 1000-850MB THICKNESSES
AND 850 TEMPS. WE SIDED WITH THE LOWER NAM MOS.
TUESDAY NIGHT WE SHAVED BACK THE MENTION OF SNOW SHOWERS TO MAINLY
THE POCONOS AS WE LOSE THE DESTABILIZATION FROM THE SUN AND WILL
HAVE TO RELY ON SOME LAKE EFFECT RESIDUALS. A DRY DAY IS FORECAST
FOR WEDNESDAY AS THE SURFACE FLOW IS FORECAST TO BECOME WESTERLY AND
SHUT DOWN THE LAKE EFFECT FETCH. STILL LIKE THE LOWER NAM MOS FOR MAX
TEMPS BASED ON THE EXPECTED THERMAL STRUCTURE.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
NO TERRIBLY DRAMATIC CHANGES WERE INTRODUCED BY THE 00Z OR PREVIOUS
12Z MODELS FOR THE LONG TERM PERIOD, BUT THE FRONTAL PASSAGE
THURSDAY IS A LITTLE MORE EMPHATIC THAN YESTERDAY, AND THE WEEKEND
STORM IS STILL NOT OUT OF THE PICTURE. IN FACT, ITS MORE IN FOCUS,
ESPECIALLY WITH THE NIGHT RUNS OF THE ECMWF THAT HAVE BEEN NOT AS
SUPPRESSED. THE CURRENT 00Z RUN OF THE ECMWF IS ONE MY SON WOULD
TRULY LOVE, AS WAVES OF LOW PRESSURE GIVE OUR CENTRAL AND SOUTHERN
CWA NEARLY 48 HOURS OF CONTINUOUS, ALBEIT NOT NECESSARILY HEAVY
ALL OF THE TIME, SNOW.
THE LONG TERM PERIOD IS CHARACTERIZED BY FAIRLY BENIGN WEATHER TO
START WITH ON WEDNESDAY NIGHT AS MOST OF THE WAA INDUCED SNOW SHOULD
BE NORTH OF OUR CWA. BUT A COLD FRONTAL PASSAGE THURSDAY MAY BRING
SOME RAIN OR SNOW...WITH THE SNOW MAINLY NORTH IF IT HAPPENS TOWARD
MIDDAY, WHICH WOULD ALLOW FOR LOW LEVEL TEMPERATURES TO WARM. AFTER
THAT, A NORTHWEST TO NORTH FLOW COULD BRING SOME SNOW SHOWERS TO THE
NORTHWESTERN ZONES INTO FRIDAY. OTHERWISE, ATTENTION TURNS TO THE
LATE FRIDAY / WEEKEND EVENT WITH A STORM PASSING OUT OF TEXAS AND
MOVING THROUGH THE SOUTHERN STATES BEFORE HEADING OFFSHORE.
BOTH THE GFS AND THE EUROPEAN RETAIN THEIR SIMILARITY TO EACH OTHER,
ALTHOUGH NOT QUITE AS GOOD AS ON THE 23RD. THE SLOWER ECMWF
BRINGS MORE MOISTURE NORTHWARD INTO OUR AREA SATURDAY AND INTO
SUNDAY, WHILE THE GFS HAS A FLATTER UPPER PATTERN AND DOES NOT
INTRUDE THE DEEPER LAYERED MOISTURE INTO OUR REGION. OUR FORECAST
WAS HEDGED TOWARD THE ECMWF. BUT, A RATHER BROAD BRUSH WAS USED TO
PAINT THE PRECIPITATION CHANCES FOR FRIDAY INTO SATURDAY NIGHT, WITH
SLIGHTLY HIGHER CHANCE POPS CENTERED ON SATURDAY. WITH COLDER
SURFACE TEMPERATURES AND LOW THICKNESSES, PRECIPITATION TYPE WOULD
LIKELY BE WEIGHTED TOWARD SNOW IF THIS PANS OUT. AS FAR AS
GEOGRAPHIC EXTENT, THE SOUTHERN HALF OF OUR AREA IS MORE OF A TARGET
NOW, BUT THAT MAY VERY WELL CHANGE AS SUCCESSIVE MODEL RUNS EVOLVE.
MOS TEMPERATURES APPEARED ACCEPTABLE AND WERE GENERALLY USED WITH
SOME MODIFICATIONS FOR BLENDING PURPOSES. TEMPERATURES SHOULD BE
NEAR NORMAL THURSDAY, BUT THE INITIAL COLD FRONTAL PASSAGE THURSDAY
WILL CHILL THINGS DOWN TO BELOW NORMAL FOR THE END OF THE WEEK.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
A STRONG COLD FRONT IS FORECAST TO MOVE THROUGH AROUND MIDDAY TODAY.
THERE IS PLENTY OF MOISTURE STREAMING NORTHWARD AHEAD OF THIS FRONT,
ALTHOUGH IT HAS BEEN TAKING ITS TIME MOVING EASTWARD ACROSS OUR
AREA. THIS SLOWER ARRIVAL OF THE STEADY RAIN HAS ALLOWED CEILINGS TO
REMAIN HIGHER LONGER, ESPECIALLY THE FARTHER EAST ONE GOES. WE ARE
STILL EXPECTING A PERIOD OF RATHER LOW CEILINGS AS THE STEADY RAIN
SLIDES ACROSS THE ENTIRE AREA THROUGH THE MORNING. THE WARMER AIR
SURGING INTO THE AREA MAY HELP TO KEEP A MULTI-LAYER CLOUD DECK IN
PLACE AS OPPOSED TO ONE LOW DECK. WE TIPPED THE FORECAST IN THAT
DIRECTION. THE PRECIPITATION IS EXPECTED TO END FROM WEST TO EAST
DURING THE AFTERNOON AND IT COULD WRAP UP EARLIER. A PERIOD OF
MODERATE TO HEAVY RAIN IS CERTAINLY POSSIBLE THROUGH ABOUT MIDDAY,
AND THIS WILL TEND TO KNOCK THE VISIBILITIES DOWN FARTHER.
THE SOUTH SOUTHEAST WINDS WILL INCREASE GENERALLY IN THE 15 TO 20
KNOT SUSTAINED RANGE THIS MORNING WITH SOME GUSTINESS ADDED IN AT
TIMES. THE HIGHER WINDS SHOULD TEND TO BE FROM THE KPHL METRO AREA
ON SOUTH AND EASTWARD AS THE WARMER AIR IS ENTRENCHED HERE MORE.
THERE IS A RATHER ROBUST WIND FIELD MOVING ACROSS DURING THE FIRST
HALF OF THE DAY, AND FORECAST SOUNDINGS INDICATE THAT LOW-LEVEL WIND
SHEAR WILL CONTINUE TO BE AROUND THROUGH ABOUT MIDDAY. WE MAXED OUT
THE WINDS AT 2,000 FEET AT 55-60 KNOTS ACROSS THE AREA. WHILE SOME
THUNDER CANNOT BE RULED OUT, IT SHOULD ISOLATED AND WILL CONTINUE TO
NOT BE INCLUDED IN THE TAFS. SOME HEAVIER RAIN MAY ALLOW THE STRONG
WINDS ABOVE THE SURFACE TO BRIEFLY REACH THE SURFACE. AS THE FRONT
MOVES THROUGH THE REGION, THE WINDS WILL SHIFT TO THE SOUTHWEST AND
EVEN WEST. THERE SHOULD BE ENOUGH DRYING ARRIVING BEHIND THE FRONT
TO ALLOW THE LOWER CLOUDS TO LIFT WITH TIME. WE THEREFORE RETURNED
CONDITIONS TO VFR BY LATE AFTERNOON. ONCE THE COLD FRONT PASSES, THE
WINDS WILL DIMINISH QUITE A BIT WITH ALL TERMINALS HAVING SPEEDS 10
KNOTS OR LESS TOWARD EVENING. A WEATHER DISTURBANCE MOVES THROUGH
DURING THE NIGHT, AND THIS MAY TEND TO HOLD IN A BROKEN
STRATOCUMULUS DECK WITH PERHAPS A SHOWER.
OUTLOOK...
THE WEATHER DISTURBANCE SHOULD BE EXITING TO OUR EAST TUESDAY
MORNING, HOWEVER COLDER AIR GRADUALLY ARRIVING WILL ALLOW FOR SOME
STRATOCUMULUS TO LINGER, WITH PROBABLY THE MOST COVERAGE IN THE KABE
AND KRDG AREAS. THERE WILL BE INCREASED VERTICAL MIXING DURING
TUESDAY, THEREFORE A WESTERLY WIND WILL TURN A LITTLE GUSTY AT
TIMES. AN AREA OF HIGH PRESSURE WILL THEN GRADUALLY BUILD INTO OUR
AREA FROM THE SOUTH WEDNESDAY INTO THURSDAY. THE NEXT COLD FRONT
LOOKS TO MOVE THROUGH LATE THURSDAY AND A LOW PRESSURE SYSTEM MAY
FORM ON THIS FRONT. THE TRACK OF THIS POSSIBLE STORM THOUGH IS
UNCERTAIN AT THIS TIME.
&&
.MARINE...
A COLD FRONT WILL CROSS THE WATERS THIS AFTERNOON. STRONG AND
GUSTY WINDS AHEAD OF AND ALONG WITH THE FRONT WILL CONTINUE
THROUGH THE EARLY AFTERNOON. AN ISOLATED THUNDERSTORMS IS
POSSIBLE. THE GALE WARNING HAS BEEN EXTENDED OUT UNTIL 4 PM FOR
NOW. GALE CONDITIONS HAVE ALREADY BEEN REPORTED AT ALL OF OUR
MARINE FORECAST ZONES.
ONCE THE FRONT SWEEPS THROUGH AROUND MIDDAY, A WIND SHIFT TO THE
SOUTHWEST/WEST IS EXPECTED ALONG WITH A DECREASE IN THE SPEEDS.
THERE MAY BE SOME WIND STILL HOLDING TO ABOUT ADVISORY LEVELS,
HOWEVER THE COLDER AIR MAY LAG BEHIND FOR A TIME UNTIL A SECONDARY
FRONT MOVES THROUGH LATE TONIGHT INTO TUESDAY. THE FORECAST
SOUNDINGS INDICATE BETTER VERTICAL MIXING OCCURRING TUESDAY,
THEREFORE ADVISORY LEVEL WINDS WILL BE POSSIBLE. THE INCREASED SEAS
WILL TEND TO SUBSIDE BEHIND THE INITIAL FRONT AS THE SHIFT IN THE
WINDS WILL PUSH SOME OF THE HIGHER SETS FARTHER OFFSHORE. HIGH
PRESSURE WILL GRADUALLY BUILD TO OUR SOUTH WEDNESDAY INTO THURSDAY,
THEN A COLD FRONT MOVES THROUGH LATER THURSDAY. A LOW PRESSURE
SYSTEM MAY DEVELOP ALONG THIS FRONT AND POSSIBLY TRACK NEAR OUR AREA
FRIDAY.
&&
.HYDROLOGY...
THE FLOOD WATCH HAS BEEN EXTENDED UNTIL 5 PM WHICH MEANS IT WILL
PROBABLY IMPACT THE EVENING RUSH AS WELL. SO FAR WE DON'T HAVE ANY
FORECAST POINTS NEAR FLOODING AT THIS TIME.
THE DBZ OVER US ARE BETWEEN 40 AND 45Z WHICH WILL MAINTAIN THAT
RAIN RAIN OF NEARLY .50-.75 IN/HR BUT THERE ARE SOME DBZ'S IN THE
50S UPSTREAM THAT WILL BE MOVING OVER THE FLOOD WATCH AREA. ALSO A
DRY SLOT HAS WORKED ITS WAY NORTHEAST FROM D.C. TO NEAR MT.
POCONO, BUT THERE IS STILL MORE RAINS THAT WE ARE GOING TO HAVE TO
DEAL WITH LATER TODAY.
THANKS TO THE RFC FOR RUNNING SOME EXTRA FORECAST POINTS. THE
FLOOD WATCH WILL REMAIN UP AS EVENT QPF SHOULD AVERAGE 1 TO 2
INCHES WITH SOME HIGHER AMOUNTS, ESPECIALLY NORTH. HEAVY RAINS
WILL DISRUPT THE MORNING COMMUTE AS THE HEAVIEST RAIN WILL BE
ROUGHLY FROM THE BEGINNING OF THE RUSH THROUGH IT. THEREFORE SOME
PONDING AND DELAYS IS A GOOD BET.
I LOOKED AT THE SIM RADAR REFLECTIVITY OFF THE NAM AND SOME OF
THE RAINFALL RATES WITH 40 DBZ WILL BE ON THE ORDER OF .45 IN/HR
AND AT 50DBZ IT JUMPS TO 1.91 IN/HR. THIS IS USING THE MP Z-R. AS
MENTIONED IN THE EARLIER HYDRO SECTIONS WE MAY FOR A TIME HAVE TO
SWITCH TO A DIFFERENT Z-R TO COMPENSATE FOR SOME DEEPER
CONVECTION. IF THAT IS THE CASE, AND WE SAW IT HAPPEN WITH THE
LAST STORM, THE RAINFALL RATE FROM THE FFMP WAS OVER 4 IN/HR.
&&
.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES ARE GENERALLY +1.0 TO +1.5 FEET. THE GFS STORM
SURGE GUIDANCE CONTINUES TO SHOW ITS LOW BIAS AS IT HAS NOT BEEN
PICKING UP THE WIND EFFECT. THE LOCAL ALGORITHM CONTINUES TO SHOW
DEPARTURES BETWEEN +1.0 AND +1.5 FEET AT HIGH TIDE, WHICH SEEMS
REASONABLE GIVEN THE SOUTH TO SOUTHEAST FLOW, THE MODERATELY LOW SEA
LEVEL PRESSURE VALUES AND THE EXPECTED WAVE HEIGHTS.
FOR CHESAPEAKE BAY /OUR EASTERN MARYLAND SHORE COUNTIES/, THE
DEPARTURES HAVE BEEN CLIMBING AS THE SOUTHERLY FLOW INCREASES. IT
APPEARS THAT AREAS OF MINOR TIDAL FLOODING WILL OCCUR AND THEREFORE
THE COASTAL FLOOD ADVISORY CONTINUES. WE WILL GO AHEAD AND EXTEND IT
THOUGH THROUGH 4 PM AS THE WINDS GRADUALLY SHIFT TO THE SOUTHWEST.
THIS WIND SHIFT COULD PUSH SOME WATER BACK TO THE EAST, HOLDING THE
WATER LEVEL UP LONGER. RUNOFF FROM HEAVY RAIN COULD ALSO KEEP THE
WATER LEVEL UP FOR A LONGER TIME FRAME. WE BELIEVE MODERATE FLOODING
WILL NOT OCCUR AS WE WOULD NEED DEPARTURES IN EXCESS OF 3 FEET,
THEREFORE JUST THE ADVISORY IS IN PLACE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH UNTIL 5 PM EST THIS AFTERNOON FOR PAZ054-055-
060>062-067>071.
NJ...FLOOD WATCH UNTIL 5 PM EST THIS AFTERNOON FOR NJZ001-007>010-
012-015>019.
DE...FLOOD WATCH UNTIL 5 PM EST THIS AFTERNOON FOR DEZ001.
WIND ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR DEZ001>004.
MD...FLOOD WATCH UNTIL 5 PM EST THIS AFTERNOON FOR MDZ008-012-015.
COASTAL FLOOD ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
MDZ012-015-019-020.
MARINE...GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR ANZ430-431-
450>455.
&&
SYNOPSIS...GIGI
NEAR TERM...MEOLA/EBERWINE/GIGI
SHORT TERM...GIGI
LONG TERM...GIGI/
AVIATION...GORSE
MARINE...GORSE/O'HARA
HYDROLOGY...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jan 25, 9:30 AM EST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 930 AM EST MON JAN 25 2010 DEZ001-MDZ008-NJZ001-007>010-012-015>019-PAZ054-055-060>062-067>071- 261430- NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CARBON-MONROE- BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- 930 AM EST MON JAN 25 2010 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...FLOOD WATCH IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-NJZ013-014-020>027-261430- KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH- EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 930 AM EST MON JAN 25 2010 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ019-020-261430- TALBOT-CAROLINE- 930 AM EST MON JAN 25 2010 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ012-015-261430- KENT MD-QUEEN ANNES- 930 AM EST MON JAN 25 2010 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...FLOOD WATCH IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-261430- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 930 AM EST MON JAN 25 2010 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ431-261430- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 930 AM EST MON JAN 25 2010 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-261430- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 930 AM EST MON JAN 25 2010 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 25, 9:07 AM EST, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 907 AM EST MON JAN 25 2010 PAZ060-251530- BERKS PA- 907 AM EST MON JAN 25 2010 ...SHOWERS WITH STRONG WIND GUSTS APPROACHING BERKS COUNTY... AT 854 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND POSSIBLE THUNDERSTORMS EXTENDING ALONG A LINE FROM SCHUYLKILL COUNTY SOUTHWARD TO NEAR BALTIMORE...MARYLAND. THE LINE WAS MOVING TO THE EAST AT 20 MPH. HEAVY RAIN CAN BE EXPECTED WITH THIS LINE. PONDING WATER ON ROADS IS LIKELY. WIND GUSTS TO 50 MPH ARE ALSO POSSIBLE. KRUZDLO
Local storm report, Jan 25, 10:04 AM EST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1004 AM EST MON JAN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM NON-TSTM WND DMG 2 N HOPATCONG 40.99N 74.66W
01/25/2010 SUSSEX NJ TRAINED SPOTTER
A LARGE TREE WAS REPORTED ACROSS A ROADWAY IN JEFFERSON
TOWNSHIP.
0829 AM NON-TSTM WND GST GEORGETOWN 38.69N 75.39W
01/25/2010 M58.00 MPH SUSSEX DE ASOS
0930 AM NON-TSTM WND GST PHILADELPHIA INTERNATIO 39.86N 75.30W
01/25/2010 M62.00 MPH DELAWARE PA ASOS
&&
MEOLASpecial weather statement, Jan 25, 10:55 AM EST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1055 AM EST MON JAN 25 2010 DEZ002>004-NJZ016>027-251645- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ- DELAWARE BEACHES DE-GLOUCESTER NJ-INLAND SUSSEX DE-KENT DE- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SALEM NJ- SOUTHEASTERN BURLINGTON NJ- 1055 AM EST MON JAN 25 2010 ...NARROW LINE OF SHOWERS WITH HEAVY RAINFALL AND POTENTIAL WIND GUSTS OVER 60 MPH MAY AFFECT... KENT... SALEM... CUMBERLAND... CAMDEN... GLOUCESTER... SUSSEX...CAPE MAY...OCEAN...ATLANTIC AND BURLINGTON COUNTIES... AT 1049 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NARROW LINE OF HEAVY SHOWERS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF MILLVILLE TO 11 MILES EAST OF SALISBURY TO 32 MILES SOUTH OF SALISBURY...MOVING NORTHEAST AT 55 MPH. THE WINDS IN THE UPPER ATMOSPHERE AT 2,000 FT ARE OVER 80 MPH AND IF THE SHOWERS BUILD HIGH ENOUGH AND TAP THE WINDS, THEY COULD BE TRANSPORTED DOWN TO THE SURFACE VERY QUICKLY. THE LINE WILL BE NEAR VINELAND...NEWFIELD...LEWES...FRANKFORD AROUND 1100 AM...MIZPAH...BUENA...VICTORY LAKES...ELDORA AROUND 1105 AM...FOLSOM AND COLLINGS LAKES AROUND 1110 AM. YOU MAY NOT SEE LIGHTNING OR HEAR THUNDER BUT PLEASE SEEK SHELTER WHEN THE HEAVY RAINS BEGIN. EBERWINE
Local storm report, Jan 25, 11:00 AM EST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1100 AM EST MON JAN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM NON-TSTM WND DMG 2 N HOPATCONG 40.99N 74.66W
01/25/2010 SUSSEX NJ TRAINED SPOTTER
A LARGE TREE WAS REPORTED ACROSS A ROADWAY IN JEFFERSON
TOWNSHIP.
0824 AM NON-TSTM WND DMG LEBANON 40.64N 74.84W
01/25/2010 HUNTERDON NJ TRAINED SPOTTER
TREE FELL ON HOUSE AND CRACKED ROOF OPEN.
0829 AM NON-TSTM WND GST GEORGETOWN 38.69N 75.39W
01/25/2010 M58.00 MPH SUSSEX DE ASOS
0930 AM NON-TSTM WND GST PHILADELPHIA INTERNATIO 39.86N 75.30W
01/25/2010 M62.00 MPH DELAWARE PA ASOS
1045 AM NON-TSTM WND DMG PERKASIE 40.37N 75.29W
01/25/2010 BUCKS PA TRAINED SPOTTER
A LARGE TREE REPORTED DOWN ON CONSTITUTION AVENUE IN
PERKASIE.
&&
MEOLA/HEAVENERLocal storm report, Jan 25, 12:14 PM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1214 PM EST MON JAN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 AM NON-TSTM WND DMG LEBANON 40.64N 74.84W
01/25/2010 HUNTERDON NJ TRAINED SPOTTER
TREE FELL ON HOUSE AND CRACKED ROOF OPEN.
0829 AM NON-TSTM WND GST GEORGETOWN 38.69N 75.39W
01/25/2010 M58.00 MPH SUSSEX DE ASOS
0930 AM NON-TSTM WND GST PHILADELPHIA INTERNATIO 39.86N 75.30W
01/25/2010 M62.00 MPH DELAWARE PA ASOS
1045 AM NON-TSTM WND DMG PERKASIE 40.37N 75.29W
01/25/2010 BUCKS PA TRAINED SPOTTER
A LARGE TREE REPORTED DOWN ON CONSTITUTION AVENUE IN
PERKASIE.
1059 AM NON-TSTM WND DMG FREEHOLD 40.26N 74.28W
01/25/2010 MONMOUTH NJ TRAINED SPOTTER
TREE DOWN IN HOUSE ON STILLWELLS CORNER RD.
1100 AM NON-TSTM WND DMG 3 NNE ELMER 39.63N 75.16W
01/25/2010 SALEM NJ TRAINED SPOTTER
TREE DOWN IN GLASSBORO.
1117 AM NON-TSTM WND DMG MIDDLETOWN 40.39N 74.12W
01/25/2010 MONMOUTH NJ TRAINED SPOTTER
WIRES REPORTED DOWN ON ROAD.
1131 AM NON-TSTM WND DMG CAMDEN 39.94N 75.11W
01/25/2010 CAMDEN NJ TRAINED SPOTTER
TRACTOR TRAILER OVERTURNED ON WALT WHITMANN BRIDGE.
1136 AM TSTM WND DMG FRANKFORD 38.52N 75.23W
01/25/2010 SUSSEX DE TRAINED SPOTTER
TREES REPORTED DOWN IN FRANKFORD.
1140 AM NON-TSTM WND DMG EGG HARBOR CITY 39.56N 74.60W
01/25/2010 ATLANTIC NJ TRAINED SPOTTER
WIRES REPORTED DOWN.
1142 AM FLOOD 4 SSW MORRISTOWN 40.74N 74.51W
01/25/2010 MORRIS NJ TRAINED SPOTTER
FLOODING REPORTED ON SB 287 NEAR HARDING.
&&
HEAVENERThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 9:42 AM EST | Severe Thunderstorm Warning | PHI | Bucks, Chester, Delaware, Montgomery, Philadelphia | 63 min |
| Jan 25, 9:56 AM EST | Areal Flood Advisory | PHI | Bucks, Chester, Delaware, Montgomery, Philadelphia | 4 hr |
| Jan 25, 10:09 AM EST | Areal Flood Warning | PHI | Chester, Delaware, Montgomery, Philadelphia | 10 hr |
| Jan 25, 11:37 AM EST | Areal Flood Warning | PHI | Bucks | 6 hr |
| Jan 25, 12:00 PM EST | River Flood Warning | PHI | Bucks | 11 hr |
| Jan 25, 12:08 PM EST | Areal Flood Advisory | PHI | Bucks, Chester, Montgomery | 29 days |
| Jan 25, 12:55 PM EST | River Flood Warning | PHI | Delaware | 3 hr |
Nearby
River Flood Warnings in Pennsylvania, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.